Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Jacksonville, FL

February 26, 2018

NWS Jacksonville, FL issued this small craft advisory at Feb 26, 2018, 2:35 PM EST. It took effect at Feb 27, 2018, 5:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2018, 2:35 PM EST (19:35 UTC)
In effect from
Feb 27, 2018, 5:00 AM EST
Expired
Feb 28, 2018, 9:04 AM EST
In force
28 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

330 
WHUS72 KJAX 261935
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
235 PM EST Mon Feb 26 2018


AMZ470-472-474-270900-
/O.NEW.KJAX.SC.Y.0013.180227T1000Z-180228T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
235 PM EST Mon Feb 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST
TUESDAY...

The National Weather Service in Jacksonville has issued a Small
Craft Advisory, which is in effect from 5 AM to 10 PM EST
Tuesday. 

* WINDS...Northeast winds 20 knots.

* WAVES/SEAS...Building to 5 to 7 feet.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
5 follow-up statements
605 
WHUS72 KJAX 270704
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
204 AM EST Tue Feb 27 2018

AMZ470-472-474-280300-
/O.CON.KJAX.SC.Y.0013.180227T1000Z-180228T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
204 AM EST Tue Feb 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northeast winds 20 knots and gusty. Winds decreasing to 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
553 
WHUS72 KJAX 271330
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
830 AM EST Tue Feb 27 2018

AMZ470-472-474-280300-
/O.CON.KJAX.SC.Y.0013.000000T0000Z-180228T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
830 AM EST Tue Feb 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northeast winds around 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
509 
WHUS72 KJAX 280212
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
912 PM EST Tue Feb 27 2018

AMZ470-472-474-280800-
/O.EXT.KJAX.SC.Y.0013.000000T0000Z-180228T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
912 PM EST Tue Feb 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST WEDNESDAY...

* WINDS...East winds 15 to 20 knots...becoming east to 
  southeast around 15 knots by early morning. 

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
948 
WHUS72 KJAX 280702
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
202 AM EST Wed Feb 28 2018

AMZ470-472-474-281500-
/O.EXT.KJAX.SC.Y.0013.000000T0000Z-180228T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
202 AM EST Wed Feb 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...East winds 15 knots this morning. Winds becoming
  southeast 10 to 15 knots in the afternoon. 

* WAVES/SEAS...5 to 7 feet through late morning, subsiding to 4 to
  6 feet this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
and/or seas 7 feet or higher, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
866 
WHUS72 KJAX 281404
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
904 AM EST Wed Feb 28 2018


AMZ470-472-474-281515-
/O.CAN.KJAX.SC.Y.0013.000000T0000Z-180228T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
904 AM EST Wed Feb 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Small Craft Advisory. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 9:27 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 26, 9:27 AM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
927 AM EST Mon Feb 26 2018

.UPDATE...
Showers and convection beginning to impinge on our northwest
counties moving east. Models continue to show a weakening trend
with this convection as it moves south and east with just a few
showers possible in the Jacksonville Metro area today. Thus main
impacts look to be over interior southeast Georgia and the
Suwannee Valley. Although temperatures will be unseasonably warm
today not looking at record highs at this time.

&&

.AVIATION...
Fog at KJAX has burned off with improving conditions this morning.
Overall best chance at restricted ceilings will be at KSSI today
as the convection over interior southeast Georgia moves east.
Overnight as the cold front moves through might see a brief band
of showers and then a period of 1-2 KFT ceilings at all fields
immediately post frontal.

&&

.MARINE...Convection should mostly remain onshore today with a few
showers moving offshore over coastal Georgia. As the frontal
system approaches tonight will see a band of showers along the
front with a rapid wind shift to the northeast post frontal.
Winds tomorrow look to be in the 15 to 20 knot range; however,
will look at the afternoon models to see if we need to bump those
up to Small Craft Advisory conditions over some or all of our
coastal waters.

Rip Currents: Low risk today increasing to a moderate or high
risk on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  53  70  57 /  60  30   0  10
SSI  80  59  65  59 /  40  50  10  10
JAX  85  60  71  60 /  30  40  10  10
SGJ  85  64  72  62 /  10  30  20  20
GNV  85  62  75  60 /  10  20  10   0
OCF  86  64  79  62 /  10  20  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Sandrik/Zibura/Corless

In the hours before

Special weather statement, Feb 26, 1:11 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
111 PM EST MON FEB 26 2018

GAZ150-164-261845-
Ware GA-Charlton GA-
111 PM EST MON FEB 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE AND
NORTHWESTERN CHARLTON COUNTIES UNTIL 145 PM EST...

At 110 PM EST, Doppler radar was tracking a strong shower near
Stephen Foster State Park, moving east at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Stephen Foster State Park and Race Pond.

LAT...LON 3100 8213 3085 8207 3072 8217 3076 8243
      3082 8243 3082 8245 3101 8245
TIME...MOT...LOC 1810Z 278DEG 28KT 3084 8242

ZIBURA
Special weather statement, Feb 26, 1:40 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
140 PM EST MON FEB 26 2018

FLZ024-GAZ164-165-261915-
Inland Nassau FL-Inland Camden GA-Charlton GA-
140 PM EST MON FEB 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN
CAMDEN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 215 PM EST...

At 140 PM EST, Doppler radar was tracking a strong shower near
Homeland, or 7 miles northwest of Folkston, moving east at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Folkston, Woodbine, Homeland, Kings Ferry, Tarboro and Colesburg.

LAT...LON 3071 8170 3077 8215 3078 8215 3079 8221
      3096 8221 3112 8173
TIME...MOT...LOC 1840Z 268DEG 27KT 3088 8212

HESS
Special weather statement, Feb 26, 1:56 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
156 PM EST MON FEB 26 2018

FLZ020>022-261945-
Columbia FL-Hamilton FL-Suwannee FL-
156 PM EST MON FEB 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLUMBIA...NORTHEASTERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 245 PM EST...

At 155 PM EST, Doppler radar was tracking a strong shower over Live
Oak, moving northeast at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Lake City, Live Oak, White Springs, Suwannee Springs, Wellborn, Five
Points, Watertown, Winfield, Suwannee Valley and Belmont.

LAT...LON 3034 8307 3059 8254 3059 8252 3017 8246
      3017 8298
TIME...MOT...LOC 1855Z 245DEG 23KT 3029 8295

HESS
Special weather statement, Feb 26, 2:12 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
212 PM EST MON FEB 26 2018

FLZ024-124-GAZ154-164>166-262000-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-Coastal Glynn GA-
Charlton GA-Coastal Camden GA-
212 PM EST MON FEB 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...CAMDEN...
SOUTH CENTRAL GLYNN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 300 PM
EST...

At 210 PM EST, Doppler radar was tracking a strong shower near Kings
Ferry, or 8 miles east of Folkston, moving east at 30 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
St. Marys, Kingsland, Woodbine, Kings Bay Base, Kings Ferry, Tarboro,
Cumberland Island, Harrietts Bluff, Dover Bluff and Colesburg.

LAT...LON 3079 8197 3105 8199 3106 8196 3105 8194
      3106 8193 3113 8149 3067 8141
TIME...MOT...LOC 1910Z 277DEG 26KT 3087 8187

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 1:56 PM ESTSpecial Weather StatementJAXColumbia49 min
Feb 26, 1:11 PM ESTSpecial Weather StatementJAXCharlton34 min
Feb 26, 1:40 PM ESTSpecial Weather StatementJAXCharlton35 min
Feb 26, 2:12 PM ESTSpecial Weather StatementJAXCamden48 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.